What could cause black tongue after dosages of coconut oil?

I read about the benefits of coconut oil and bought some for my "patient". However, after eadch dosage, a good part of her tongue turns black soon after only to clear out later, just before the next dosage. I had to stop the oil to avoid any complication. Dors anyone know why the tongue goes black after each dosage and is it safe to continue with the oil in the circumstance?

4 Replies

  • Consult your pharmacist, bring them a list of all drugs and supplements she is consuming.

  • I was told by health food store owner that the "black" tongue resulted from impurities being "drawn from body" by the coconut oil .. Does anyone else have information on coconut oil releasing impurities from the body?

  • Check this link for the Mayo clinic. mayoclinic.com.health

    It says black tongue can be the result of poor oral hygiene, changes in normal bacteria and yeast in the mouth after taking antibiotics., Breathing through your mouth, Medications containing bismuth, such as Pepto-Bismol,use of mouthwashes containing oxidizing agents, such as peroxide, or astringent agents, such as witch hazel or menthol, and .Heavy tobacco use

    I agree you should consult the pharmacist with a list of everything your patient takes - prescription, supplement, etc.

    Good luck....

  • Pepto Bismal turned my tongue parrot-black years ago. It may not be the coconut oil.

You may also like...